Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online
Ask a Urologist   »  

Having soft erection with numbness while having intercourse. What is the cause and cure?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
Hi I am a 29 year old male from India. My problem started recently. I have been in a committed relationship since last 6 years. Since last month and a half I have been having a problem to sustain my erection. I am perfectly hard when. I am excited, but deflate while performing oral and my penis goes numb and i cannot penetrate. It doesn't happen everytime but has occured Thrice in this period out of 10 times i have had intercourse. I have regular morning wood, and also if I sleep in the afternoon I wake up with a stiffy. I cannot understand this problem please help as this is putting a lot of pressure on me as I think I have erectile dysfunction.
Posted Tue, 19 Mar 2013 in Penis Problems
Answered by Dr. Jonas Sundarakumar 46 minutes later
Hello and welcome to Healthcare Magic. Thanks for your query.

Erection problems can be due to various causes - both medical causes as well as psychological causes. So, the first and most important step in management of this problem is proper evaluation. This will include a detailed medical, sexual, personal and social history, a thorough physical examination and certain investigations, as per the necessity.

Firstly, we need to find if there are any medical problems which could be resulting in this problem. For example, blood flow problems, high cholesterol, side effects of medication, hormonal problems, vitamin deficiencies, etc. need to be ruled out. For this, you may need to undergo a few blood tests.

However, I would also like to let you know that in a large proportion of cases of erection problems, psychological factors also play a major role in aggravating the problem. Stress, anxiety, depression, relationship problems, etc. can all influence sexual functioning in a negative way.

In your case, since your sleep-time erections are normal, and since your problem has started recently, it is most likely due to a psychological cause. Very often, the scenario is that the when a person develops erection problems suddenly, he starts getting excessively worried and anxious about this. During the subsequent sexual experiences, this anxiety and pressure whether he will be able to get an erection or not, whether he will be able to perform well or not (called "performance anxiety") itself results in further erection problems. So, soon, this becomes a repeating cycle, thereby leaving the person distressed.

Regarding treatment, this should be targeted according to the findings on evaluation. If there are any underlying medical problems resulting in the erectile dysfunction, then those problems have to be first corrected or controlled. If there are psychological factors as well, then addressing them and improving the person's self-confidence levels will also be helpful in improving sexual performance.

In your case, I would advise you to see a Sexologist for a basic evaluation. If all basic investigations are fine, then you should stop worrying about this. The less you worry, the sooner will this problem get solved. You should avoid stress and practice relaxation techniques like XXXXXXX breathing, yoga, meditation, etc. Sometimes, taking some medication like Sildenafil or Tadalafil for a short period (till you get your confidence back) can help.

Also, avoid alcohol, smoking or any unnecessary medication and try to stay stress-free and positive. Eating a healthy, nutritious diet and doing regular physical exercise is also important.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist & Sexologist
Above answer was peer-reviewed by
Follow-up: Having soft erection with numbness while having intercourse. What is the cause and cure? 1 hour later
Thank you very much dr. XXXXXXX but for further diagnoses what blood tests would you recommend as i can attach the report with my quiery for pin pointing the problem. And if turns out to be a physiological problem then what medication would you recommend. This problem has been underlying with one person only, but i am very attracted to her body still and do get an erection, but cannot sustain it. I have been very active physically as I was obese and have lost 20kgs in last 6yrs, as I run 8kms everyday, but since last September my routine is haywire due to workload and stress and gained 7 kgs back. I don't feel good about my body as i was thinner, though my partner is satisfied with it as i stand 5feet 8inches tall weighting 74kgs at present. Being a North Indian i have a very XXXXXXX diet, though i have started to eat healthy and am trying very hard to start exercising. I would like to eradicate this problem even if it means getting back into routine of exercising everyday and taking medication.
Answered by Dr. Jonas Sundarakumar 22 hours later
Hello again,

I would advise you to have the following evaluations:

1) A complete physical examination, including checking of your blood pressure.
2) Basic blood tests - including blood sugar, hemoglobin, lipid profile (cholesterol), urea, creatinine and liver function tests.
3) Thyroid function tests
4) Testosterone levels - total and free testosterone
5) FSH / LH levels

Regular exercise and weight loss can definitely help in minimizing your sexual problem. So, I would recommend that you restart your exercise regimen and make regular physical activity a must.

Having a healthy and balanced diet is also important. Like I had mentioned before, certain vitamin deficiencies can also contribute to sexual dysfunction. So, take plenty of XXXXXXX vegetables and salads, take more of legumes and whole grain-based foods, avoid oily foods and red meat.

Avoiding stress and practicing relaxation exercises can also be beneficial. I would advise you to dedicate at least 15 minutes everyday to practice pranayama, yoga, meditation, etc. This will keep both your mind and body relaxed.

In case, it is a psychological problem, treatment can be with either medication or counselling. A short course of anti-anxiety medication or certain specific types of anti-depressants can help.

Dr. Jonas Sundarakumar
Consultant Psychiatrist & Sexologist

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor